MAUDE Adverse Event Report: RESPIRONICS, INC. PHILIPS CPAP DEVICE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. PHILIPS CPAP DEVICE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 560PBT
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Sore Throat (2396); Respiratory Tract Infection (2420); Cough (4457)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging hard time breathing, coughing and nasal/throat irritation or soreness.There was no report of serious patient harm or injury.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging hard time breathing, coughing and nasal/throat irritation or soreness.Related to a cpap device's sound abatement foam.There was no report of patient harm or injury.After the final attempt to have the device and components returned for evaluation, customer declined to respond to the gfe related questions and terminated the call.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section(s) d4 ans h4 were corrected and section h6 updated in this report.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging hard time breathing, coughing and nasal/throat irritation or soreness.Related to a cpap device's sound abatement foam.There was no report of patient harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.During the exterior investigation, observed unknown dust/dirt contamination present on the base unit and under ui knob.During the internal investigation of base unit found unknown dust/dirt contamination throughout the device internals.Dust contamination was observed in the blower and on the impeller.Sound abatement foam did not appear to have degraded and returned to its original shape when compressed.Evidence of sound abatement foam degradation/breakdown was not observed in this device.Secondary findings: the unknown dust/dirt contamination and fibers found on the blower casing/impeller and blower box was inconsistent with degraded sound abatement foam contamination.The presence of contamination throughout the airpath suggests a source external to the device.The device's downloaded event log was reviewed by the manufacturer and found no errors.The manufacturer concludes unable to directly address the symptoms outlined in the complaint.Confirmed that there was no evidence of sound abatement foam degradation/breakdown observed in the base unit.Confirmed the presence of contamination in the airpath, likely from a source external to the device.

Brand Name
PHILIPS CPAP DEVICE
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15736100
Report Number2518422-2022-91287
Device Sequence Number11509086
Product Code BZD
UDI-Device Identifier00606959042858
UDI-Public00606959042858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number560PBT
Device Catalogue Number560PBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer06/26/2023
02/19/2024
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date06/27/2023
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown